Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Missy1283

Please help!

Recommended Posts

Hi everyone,

I've been reading these threads for several years, but finally registered since I'm pretty desperate for someone's help.

My skin wasn't too bad, but I thought I'd try to achieve "perfection" by getting photodynamic therapy / Levulan treatments done. I had two Isolaz procedures and two of the Levulans. Unfortunately, my skin has gotten exceedingly worse, so much so that I've been crying 3-4 times a week about my appearance and how I could have been so stupid to have let myself spend over $2,000 just to make my skin worse. Though it's a lot of money, I've stopped caring about that at this point; my skin is terrible, and it's gotten to the point where several people have asked me what happened.

My question for those who have faced poor results from Levulan (I think the Levulan is the cause of my problems, not the Isolaz): is the damage irreversible, or did your face eventually get better? It's been 12 weeks now since my first Isolaz treatment, and about 8 weeks since my last Levulan. I can manage if I know that these damages aren't permanent. Any thoughts?

I appreciate your help.

Link to comment
Share on other sites

can you pls explalin what happened to your skin? how it has changed?

Hey Honey Girl,

Sorry about that, I should have been more clear. The reason I went in the first place was not so much because of zits, but I had several bumps underneath my skin. I assume they're closed comedones. I used to have just a few, but then the number of them progressively increased. Catching my face in certain light or at certain angles meant seeing just a huge group of bumps ...

I went to this new dermatologist who does lasers, and he suggested two Isolaz treatments, two photodynamic therapies (PTD), and then a bunch of blue light treatments. I had the first Isolaz ... things pretty much looked the same. I had the first PTD on November 25th, 2009, and either that night or the next day, there were about twenty or more of these bumps all across my cheek. Interestingly enough, I had NEVER had bumps at that particular location before. So at first I figured it was a purging period, but then they never went away. I'm seeing more and more bumps appear on my other cheek and on my forehead too. If one of those whiteheads morphs into a pimple, the scar left from it is huge and red, and while I had to deal with that in the past, not to this degree. It's been 8 weeks since my last Levulan.

I was using Retin-A Micro while on the treatment but since it's the winter, my skin is getting very dry. I spend so much time dealing with the dryness that I probably end up making the bump situation worse. So in the past three weeks, I've reduced my use of Retin-A Micro to just a spot treatment. However, I'm not sure if not using it is making me get bumps as well. I'd like to get back on it more regularly since I know it has the potential to do good work, but maybe when the weather is a little warmer.

I just started on a generic version of Ortho-Cyclen (Mononessa) and am hoping for some results since I think this is hormonal (at least I'm hoping it is). My only issue is that if the results of the laser treatments are permanent, then no amount of BCP is going to fix that :/

Link to comment
Share on other sites

can you pls explalin what happened to your skin? how it has changed?

Hey Honey Girl,

Sorry about that, I should have been more clear. The reason I went in the first place was not so much because of zits, but I had several bumps underneath my skin. I assume they're closed comedones. I used to have just a few, but then the number of them progressively increased. Catching my face in certain light or at certain angles meant seeing just a huge group of bumps ...

I went to this new dermatologist who does lasers, and he suggested two Isolaz treatments, two photodynamic therapies (PTD), and then a bunch of blue light treatments. I had the first Isolaz ... things pretty much looked the same. I had the first PTD on November 25th, 2009, and either that night or the next day, there were about twenty or more of these bumps all across my cheek. Interestingly enough, I had NEVER had bumps at that particular location before. So at first I figured it was a purging period, but then they never went away. I'm seeing more and more bumps appear on my other cheek and on my forehead too. If one of those whiteheads morphs into a pimple, the scar left from it is huge and red, and while I had to deal with that in the past, not to this degree. It's been 8 weeks since my last Levulan.

I was using Retin-A Micro while on the treatment but since it's the winter, my skin is getting very dry. I spend so much time dealing with the dryness that I probably end up making the bump situation worse. So in the past three weeks, I've reduced my use of Retin-A Micro to just a spot treatment. However, I'm not sure if not using it is making me get bumps as well. I'd like to get back on it more regularly since I know it has the potential to do good work, but maybe when the weather is a little warmer.

I just started on a generic version of Ortho-Cyclen (Mononessa) and am hoping for some results since I think this is hormonal (at least I'm hoping it is). My only issue is that if the results of the laser treatments are permanent, then no amount of BCP is going to fix that :/

I did finish out the treatment and get the other Isolaz and the other PDT. When I showed him how bad my skin looked, he suggested another Isolaz (thankfully on the house). Still no success. I regret having had this treatment done because now I don't even look in the mirror. I'm always running late for work or activities, and I've backed out of so many fun plans because of how I look.

If the BCP doesn't work, I'll probably try Accutane. I'm starting a new school in August though and don't want my symptoms of Accutane usage to be the first thing the other students notice about me. Plus, a lot of my friends are getting married, so I have their weddings to consider. Don't want to be looking terrible there either.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×